Multi-utilitarianism in two-agent quasilinear social choice
AbstractWe introduce a new class of rules for resolving quasilinear social choice problems. These rules extend those of Green . We call such rules multi-utilitarian rules. Each multi-utilitarian rule is associated with a probability measure over the set of weighted utilitarian rules, and is derived as the expectation of this probability. These rules are characterized by the axioms efficiency, translation invariance, monotonicity, continuity, and additivity. By adding recursive invariance, we obtain a class of asymmetric rules generalizing those Green characterizes. A multi-utilitarian rule satisfying strong monotonicity has an associated probability measure with full support.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Springer in its journal International Journal of Game Theory.
Volume (Year): 33 (2005)
Issue (Month): 3 (09)
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00182/index.htm
Other versions of this item:
- Chambers, Christopher P., 2003. "Multi-Utilitarianism in Two-Agent Quasilinear Social Choice," Working Papers 1177, California Institute of Technology, Division of the Humanities and Social Sciences.
- D63 - Microeconomics - - Welfare Economics - - - Equity, Justice, Inequality, and Other Normative Criteria and Measurement
- D70 - Microeconomics - - Analysis of Collective Decision-Making - - - General
- D71 - Microeconomics - - Analysis of Collective Decision-Making - - - Social Choice; Clubs; Committees; Associations
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- de Clippel, Geoffroy & Bejan, Camelia, 2011.
"No profitable decompositions in quasi-linear allocation problems,"
Journal of Economic Theory,
Elsevier, vol. 146(5), pages 1995-2012, September.
- Geoffroy de Clippel & Camelia Bejan, 2009. "No Profitable Decomposition in Quasi-Linear Allocation Problems," Working Papers 2009-6, Brown University, Department of Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If references are entirely missing, you can add them using this form.